MAUDE Adverse Event Report: ARTHREX, INC. ACL TIGHTROPE RT W/ DEPLOYING SUTURE; SMOOTH FIXATION PIN

ARTHREX, INC. ACL TIGHTROPE RT W/ DEPLOYING SUTURE; SMOOTH FIXATION PIN
Model Number ACL TIGHTROPE RT W/ DEPLOYING SUTURE
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the device failed on the femoral side, a few months after a hamstring anterior cruciate ligament surgery was done on the patient.The patient has been walking down the stairs and fell, and the patient had instability following this.There was no visible damage to the tightrope loop; it appeared intact.However, the loop seems to have failed, resulting in laxity of the acl graft and its displacement from the femoral tunnel.A revision surgery was performed on the patient, during which arthroscopic images confirmed the loop's integrity.Subsequently, a bone-patellar tendon-bone (btb) reconstruction was carried out on june 3rd 2024 as a revision procedure.X- rays have also been taken to show the button is clearly in the correct position on the femoral side, and has not moved inside the tunnel.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.Dfu-0147-eo; revision 2; e9 offers advisements for the patient to restrict activities and follow the physicians' directions during the healing period: " postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device and bone.".

Brand Name
ACL TIGHTROPE RT W/ DEPLOYING SUTURE
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19654610
Report Number1220246-2024-06545
Device Sequence Number20559059
Product Code MBI
UDI-Device Identifier00888867095533
UDI-Public00888867095533
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K231857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberACL TIGHTROPE RT W/ DEPLOYING SUTURE
Device Catalogue NumberAR-1588RT-J
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown